MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ANTHOLOGY HO POR PL HA SZ 5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. ANTHOLOGY HO POR PL HA SZ 5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 71357105
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Injury (2348)
Date of Event 12/01/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to the neck of the stem fractured.
 
Additional Manufacturer Narrative
The associated complaint device was not returned.Without the actual device involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, the complaint can be re-opened.The clinical medical investigation concluded that the x-rays provided confirm the report but cannot conclude a root cause of the broken neck.The lack of bone support or trauma cannot be ruled out.Based on the limited information provided and without the return of the device for evaluation, the root cause of the reported fractured neck stem cannot be determined.The impact to the patient beyond the revision cannot be concluded.Should additional information become available this issue can be re-elevated.No further clinical assessment is warranted at this time.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
ANTHOLOGY HO POR PL HA SZ 5
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8210164
Report Number1020279-2019-00015
Device Sequence Number1631081
Product Code JDI
UDI-Device Identifier03596010559609
UDI-Public03596010559609
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K052792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71357105
Initial Date Received by Manufacturer 12/04/2018
Supplement Date Received by Manufacturer12/04/2018
Initial Report FDA Received Date01/02/2019
Supplement Report FDA Received Date06/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;